Thunderstorm Wind, Washtenaw
- When
- July 4, 12:42 PM EST
- Where
- Washtenaw County, 3.14 mi WNW of Hudson Mills
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.390, -83.980
Tree limbs and power lines were reported down.
A marginally severe thunderstorm developed near Pinkney.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DTX wrote it up.
A marginally severe thunderstorm developed near Pinkney.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jul 4, 12:25 PM EST, 17 minutes earlier.
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 125 PM EDT Thu Jul 4 2019 .AVIATION... VFR through the period with variable wind exhibiting a southeast to south tendency. Few pulse showers along the lead edge of a weak shortwave over central Lower MI may bring temporary restriction to flight category or grow deep enough to produce thunder this aftn. FNT-PTK corridor will be the most favored early but by mid/late aftn boundary layer behavior including outflows and lake breezes will lead to more scattered coverage. 18z forecast will likely include addition of VCTS for KMBS, mainly due to potential for convection to evolve downstream from Lake Michigan convergence. For DTW...Isolated shower or two possible for most of the daylight period while best chance for thunder will be during the latter portion of the peak heating approx 19-23z. .DTW THRESHOLD PROBABILITIES... * Low for cig aob 5kft * Low for tstorm in KDTW airspace && .PREV DISCUSSION... Issued at 342 AM EDT Thu Jul 4 2019 DISCUSSION... Notable drop in dewpoints below 60 early this morning brought in by the surface high pressure drifting across Lake Huron. Moisture convergence along the stationary boundary across the OH/MI allowed shower and thunderstorm activity to persist into the early morning hours. Precipitation has gradually weakened over the last several hours and should remain clear of precipitation through at least early to mid morning. Departing surface high to the east today will bring an increase in lower level southwest flow. This will lift the stationary boundary northward as a warm front into the Thumb region, which will bring a return of higher dewpoints and subsequent instability back across much of southeast Michigan. Typical diurnally driven summertime convection expected today. High temperatures this afternoon rise into the mid 80s to low 90s with chances for scattered showers and thunderstorms across much of southeast Michigan. The exception being the northern tip of the Thumb. Deep layer shear remains displaced to the north, so activity will be slow moving pulse type convection given modest instability with minimal shear. PWATs should recover from around 1.00 inches per last nights 00Z sounding to back over 1.50 inches bringing potential for locally heavy downpours with gusty outflow winds. Humid airmass persists Friday with high temperatures again in the mid 80s to low 90s. Similar set up to today with another round diurnally driven scattered showers and thunderstorms governed by any remnant outflow boundaries and minor shortwaves passing through the flow aloft. Lack of shear with steep mid-level lapse rates and modest instability will bring more pulse type convection capable of locally heavy rainfall and gusty outflow winds. During this time, a shortwave trough with mid-level closed low over the Hudson Bay will be driving a cold front southward into the northern Great Lakes. Cold front is forecast to reach the MI/OH border by around 12Z Saturday morning. This will keep chances for showers and a few thunderstorms in the forecast Friday night into Saturday morning before front clears to the south. Lingering elevated convection across southern portions of the CWA will be possible during the day Saturday as the front may not completely clear all moisture out of southeast Michigan. High temperatures for Saturday will dip a few degrees behind the front, especially across the Saginaw Valley and Thumb where mid-upper 70s will be possible. Broad surface high pressure will then move into the northern Great Lakes by Sunday while a high amplitude upper ridge begins building across the northern plains into early next week. Forecast for Sunday through Tuesday looks dry with considerably less moisture across Michigan. Anticipating seasonable temperatures at or slightly below average in the mid/upper 70s to mid 80s. MARINE... Light and variable winds look to persist through Friday with light northerly winds taking hold over the Weekend. There will be chances of thunderstorms from time to time, which will present the main marine hazard, particularly over Lake St Clair and the Michigan waters of lake Erie. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....JVC DISCUSSION...AA MARINE.......MR You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 348 AM EDT Thu Jul 4 2019 MIZ047>049-053>055-060>063-068>070-075-076-082-083-050800- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 348 AM EDT Thu Jul 4 2019 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight Scattered thunderstorms will develop this afternoon. In addition to wind gusts up to 35 mph, locally heavy rainfall will be possible due to nearly stationary storm motion. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-050800- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 348 AM EDT Thu Jul 4 2019 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance for thunderstorms Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. AA
The Detroit radar (KDTX), 54 km away, was scanning. The volume nearest the first event began at 17:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree limbs and power lines were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2019Every state in 2019This day in weather historyWarnings in Michigan, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839575.